Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 76, NWS Aberdeen, SD

June 26, 2001Campbell County, Walworth County, South Dakota

NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 26, 2001, 1:27 PM CDT for Campbell County, Walworth County, South Dakota. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 26, 2001, 1:27 PM CDT (18:27 UTC)
Expired
Jun 26, 2001, 2:15 PM CDT
In force
48 min
Issued by
NWS Aberdeen, SD
Area
Whole counties

Counties Campbell County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 128 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 1:35 PM CDTHail 0.88Java, SD
Jun 26, 1:50 PM CDTHail 1.25Mound City, SD

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 6.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2001-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2001-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2378 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KABR 261828
SVRABR

SDC021-129-261915-
/NEW.KABR.SV.W.0118.261827-261915/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
127 PM CDT TUE JUN 26 2001

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMPBELL COUNTY IN NORTH CENTRAL SOUTH DAKOTA
  WALWORTH COUNTY IN NORTH CENTRAL SOUTH DAKOTA

* UNTIL 215 PM CDT

* AT 127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES NORTHWEST OF SELBY...MOVING NORTH AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SELBY AROUND 130 PM CDT
  MOUND CITY AROUND 155 PM CDT
  HERREID AROUND 210 PM CDT

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE zIN
ABERDEEN.

$$
LAT...LON 4553 10024 4543 10007 4577 9977 4585 10010

TDK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 11:50 AM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 26, 11:50 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST
SOUTH DAKOTA AND WEST CENTRAL MINNESOTA
NATIONAL WEATHER SERVICE ABERDEEN SD
1050 AM CST TUE JUN 26 2001

FRONT APPEARS TO PUSHING SLOWLY BACK TO THE NORTH...PER EARLIER RUC
RUN. SCT CONVECTION IN FSD CWA NOW PUSHING INTO OUR SRN CWA. ABR
SOUNDING SHOWS AWFULLY HIGH FREEZING AND WET BULB ZERO HGHTS. HAVE
RE-TWEAKED ZONE GROUPINGS TO BETTER REFLECT FRONTAL POSITION AND
ONGOING CONVECTION. ALSO ADDED POPS TO ALL GROUPS CEPT FAR NWRN
CWA...SINCE FEEL THAT CONVECTION WONT PUSH THAT FAR NORTH UNTIL
LATER TONIGHT. TEMPS LOOKED OK AND LEFT ALONE. ALSO BUMPED WINDS UP
FOR THE KPIR GROUP.

.ABR...NONE.
HINTZ

In the hours before

Special weather statement, Jun 26, 11:05 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
1105 AM CDT TUE JUN 26 2001

.A COLD FRONT THAT SAGGED THROUGH CENTRAL AND EASTERN SOUTH DAKOTA
WILL BEGIN TO MOVE NORTH AS A WARM FRONT LATER THIS AFTERNOON.
SCATTERED THUNDERSTORMS MAY DEVELOP ALONG THE WARM FRONT AS IT MOVES
NORTH.

MNZ039-046-SDZ006>008-011-017>023-033>037-045-048-051-262203-
BIG
STONE-BROWN-BUFFALO-CLARK-CODINGTON-DAY-DEUEL-FAULK-GRANT-HAMLIN-
HAND-HUGHES-HYDE-JONES-LYMAN-MARSHALL-ROBERTS-SPINK-STANLEY-SULLY-
TRAVERSE-
INCLUDING THE CITIES OF...ABERDEEN...BIG STONE CITY...BRITTON...
CLARK...CLEAR LAKE...ESTELLINE...FAULKTON...FORT PIERRE...FORT
THOMPSON...GROTON...HIGHMORE...LOWER BRULE...MILBANK...MILLER...
MURDO...ONIDA...ORTONVILLE...PIERRE...PRESHO...REDFIELD...SISSETON...
WATERTOWN...WEBSTER AND WHEATON
1105 AM CDT TUE JUN 26 2001

...HAZARDOUS WEATHER OUTLOOK FOR THIS AFTERNOON THROUGH WEDNESDAY
AFTERNOON...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DEVELOPING LATER THIS
AFTERNOON AND EVENING. THE MAIN RISK IS LARGE HAIL ALONG WITH VERY
HEAVY RAIN.

SPOTTER ACTIVATION MAY BE REQUIRED AFTER 3 PM THIS AFTERNOON.

SDZ003>005-009-010-015-016-262203-
CAMPBELL-CORSON-DEWEY-EDMUNDS-MCPHERSON-POTTER-WALWORTH-
INCLUDING THE CITIES OF...EUREKA...GETTYSBURG...IPSWICH...
MCLAUGHLIN...MOBRIDGE AND SELBY
1105 AM CDT TUE JUN 26 2001

...HAZARDOUS WEATHER OUTLOOK FOR THIS AFTERNOON THROUGH WEDNESDAY
AFTERNOON...

AN ISOLATED THUNDERSTORM MAY DEVELOP OR MOVE INTO THE AREA...BUT
SEVERE WEATHER IS NOT EXPECTED.

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

HINTZ

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 1:03 PM CDTSevere Thunderstorm WarningABRPotter, Walworth27 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.